MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SMOOTH; CATHETER
Model Number 5643
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being based on the visual investigation and condition of the returned sample.The turnpike was returned along with the wire.The turnpike was not stuck on the wire and the distal tip of the turnpike was separated.The separated piece was still on the wire.The distal section of the catheter also showed damage consistent with over torquing against resistance.
 
Event or Problem Description
Calcified lesion where only wire would pass.Dr.Inserted 150cm regular turnpike and torqued catheter clockwise and counter clockwise while pushing catheter forward.The turnpike did not cross the lesion.Dr.Decided to take out regular turnpike and try turnpike gold.Upon withdrawing turnpike it wouldn't move on the wire.It was determined it was stuck and turnpike along with the wire were both removed.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7441195
Report Number2134812-2018-00024
Device Sequence Number16528989
Product Code DQY
UDI-Device IdentifierM20656430
UDI-PublicM20656430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/28/2018
Device Model Number5643
Device Lot Number594001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date04/18/2018
Patient Sequence Number1